Alert archive / Texas / Special Weather Statements in 2017

Special Weather Statement, NWS San Angelo, TX

August 6, 2017Jones County, Texas

NWS San Angelo, TX issued this special weather statement at Aug 6, 2017, 4:13 PM CDT for Jones County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2017, 4:13 PM CDT (21:13 UTC)
Expired
Aug 6, 2017, 4:45 PM CDT
In force
32 min
Issued by
NWS San Angelo, TX

County Jones County, TX

The radar

The Dyess AFB radar (KDYX), 51 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.2 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2017-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1278 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2017-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 255 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1278 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
1191 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
255 m²/s²
0-3 km storm-relative helicity
247 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

866 
WWUS84 KSJT 062113
SPSSJT

Special Weather Statement
National Weather Service San Angelo TX
413 PM CDT SUN AUG 6 2017
 
TXZ113-114-127-062145-
Shackelford TX-Jones TX-Taylor TX-
413 PM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR JONES...WEST CENTRAL SHACKELFORD
AND NORTH CENTRAL TAYLOR COUNTIES UNTIL 445 PM CDT...

At 412 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Anson, moving northeast at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Hawley around 420 PM CDT. 
  Anson around 440 PM CDT. 

Other locations impacted by this storm include Funston, Hodges,
Impact, Lake Fort Phantom Hill, Truby, Stith and The Intersection Of
US-180 And Farm Road 600.

This includes Interstate 20 between Mile Markers 283 and 287.
 
LAT...LON 3246 9973 3260 10008 3287 9995 3268 9945
TIME...MOT...LOC 2112Z 218DEG 14KT 3266 9993 

$$

PO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:44 PM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Aug 6, 2:44 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
244 PM CDT Sun Aug 6 2017

.SHORT TERM...
(Tonight)

...Heavy rain and severe thunderstorms possible...

Last nights convection/MCS over Oklahoma has produced an outflow
boundary that is moving southward across the southern panhandle.
This boundary, coupled with a slow moving east-west oriented cold
front will bring widespread showers and thunderstorms across the
area this afternoon and into the evening, with some storms becoming
severe. Storm Prediction Center (SPC) has much most of the area in a
marginal risk for severe thunderstorms. With temperatures climbing
into the upper 90s and dewpoint values greater than 64 degrees under
southwesterly flow. CAPE values have climbed in the 3000-3500J/kg
range. Upper level support is rather weak, but with the added lift
from the approaching cold front and the inverted surface trough,
expect rapid thunderstorm development with strong updrafts. The main
hazards with these storms will be the potential for strong downburst
winds in excess of 55mph. Heavy rainfall will also be possible with
these storms as PWAT values have climbed above 1.85". Both the HRRR
and the TTU-WRF model show large clusters of showers and
thunderstorms moving ESE across the Concho Valley and big County
through the evening. This will be the start of the heavy rainfall
event. Localized minor flash flooding is possible especially in poor
drainage and low lying areas. Rainfall totals through the evening
will be between a half to three quarters of an inch with localized
heavier amounts of up to one inch.

(Monday)

Showers and thunderstorms look to be fairly widespread across West
Central Texas, especially during the afternoon. Appears best push on
the front may be east of the area late tonight where a MCS may be
rolling across Central and East Texas. This would allow the front to
hang up across West Central Texas, combining with a little afternoon
heating and abundant moisture. After perhaps a lull in the
thunderstorm chances for the morning, showers and storms should
bubble up through the afternoon and become more widespread,
especially along and south of I-20. Will keep the PoP chances for
Monday at likely for most locations, and with precipitable water
values up over 2 inches for most areas and storm movement expected
to be slow, will continue the mention of locally heavy rainfall. Not
everyone will see big rain totals, but some areas will likely see 1
to 2 inches pretty easily.

As for temperatures, what may end up as a mostly dry morning will
allow readings to climb, with afternoon highs in the 80s to near 90
still looking reasonable.

.LONG TERM...
(Monday night through Saturday)

A weak cold front will remain stalled somewhere across the central
or southern portions of West Central Texas late Monday into Tuesday
night. This will remain a focus for shower and thunderstorm
development, so high end chance to likely PoPs were continued for
this period. Precipitable water values will generally be in the 2-
2.25 range, with some higher values. This abundant moisture will
result in the possibility of locally heavy rainfall. In addition, a
few strong storms will be possible, with strong gusty winds being
the main concern. High temperatures on Tuesday will be below
seasonal normals, in the mid to upper 80s.

The remnant weak cold front will still be in the vicinity of West
Central Texas on Wednesday, so isolated to scattered showers and
thunderstorms will once again be possible. Highs on Wednesday will
be slightly warmer, generally in the upper 80s to near 90 degrees.

Thursday into the weekend, weak upper level ridging will build
across West Central Texas. Disturbances are forecast to rotate
around the northern periphery of the ridge, resulting in shower and
thunderstorm development. At this point, it looks like the majority
of this convection will remain north and west of the forecast area,
but slight chance/low end chance PoPs were continued for mainly the
Big Country.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 73  86  70  86 /  70  70  60  50
San Angelo 	 74  90  71  88 /  60  60  60  60
Junction 	 73  92  72  88 /  30  60  60  60
Brownwood 	 73  89  71  87 /  70  70  60  70
Sweetwater 	 73  85  69  84 /  70  70  50  40
Ozona      	 72  90  71  87 /  30  40  60  60

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

40/07/Daniels
Hazardous weather outlook, Aug 6, 2:15 PM CDT, 1 hour 58 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
215 PM CDT Sun Aug 6 2017

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-071915-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
215 PM CDT Sun Aug 6 2017

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms are possible across West Central Texas
late this afternoon and tonight. A few of these storms may reach
severe levels, with damaging winds in excess of 60 mph the main
concern. In addition, as storms become more widespread late
tonight, some areas may see locally heavy rainfall and the
potential for flash flooding will increase. This would be
particularly true should the heavy rain occur over city streets,
urban areas, low water crossings, and other flood prone
locations.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Storms should increase in coverage once again on Monday night and
continue into Tuesday. Again, the potential for heavy rainfall and
flash flooding looks to be the main threat, with some areas
perhaps seeing several inches of rain in a short amount of time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested at times this afternoon and
evening, and again on Monday.

In the hours before

Special weather statement, Aug 6, 3:33 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service San Angelo TX
333 PM CDT SUN AUG 6 2017

TXZ127-062115-
Taylor TX-
333 PM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TAYLOR COUNTY UNTIL
415 PM CDT...

At 332 PM CDT, Doppler radar was tracking a strong thunderstorm over
Dyess AFB, or near Abilene, moving east at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Potosi around 400 PM CDT.
  Hamby around 405 PM CDT.

Other locations impacted by this storm include Impact and Kirby Lake.

This includes Interstate 20 between Mile Markers 272 and 292.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3232 9996 3249 9997 3252 9963 3231 9963
TIME...MOT...LOC 2032Z 268DEG 18KT 3242 9983

Woodward
Special weather statement, Aug 6, 3:36 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service San Angelo TX
336 PM CDT SUN AUG 6 2017

TXZ065-072-062115-
Tom Green TX-Coke TX-
336 PM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COKE AND NORTH
CENTRAL TOM GREEN COUNTIES UNTIL 415 PM CDT...

At 336 PM CDT, Doppler radar was tracking a strong thunderstorm near
Water Valley, or 18 miles southwest of Robert Lee, moving southeast
at 40 mph.

Wind gusts up to 50 mph will be possible with this storm.

This strong thunderstorm will be near...
  Carlsbad around 345 PM CDT.
  Grape Creek around 350 PM CDT.

Other locations impacted by this storm include US-87 Near The Coke-
Tom Green County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3149 10070 3152 10069 3152 10073 3165 10086
      3170 10085 3170 10083 3173 10083 3179 10079
      3169 10033 3142 10062
TIME...MOT...LOC 2036Z 305DEG 34KT 3167 10066

Woodward
Special weather statement, Aug 6, 4:07 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service San Angelo TX
407 PM CDT SUN AUG 6 2017

TXZ072-062145-
Tom Green TX-
407 PM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TOM GREEN COUNTY
UNTIL 445 PM CDT...

At 407 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Orient to near Arden. Movement was
southeast at 15 mph.

Wind gusts up to 50 mph will be possible with these storms.

Strong thunderstorms will be near...
  San Angelo around 425 PM CDT.
  Tankersley around 440 PM CDT.
  Veribest and Knickerbocker around 445 PM CDT.

Other locations impacted by these storms include Harriet.

LAT...LON 3142 10020 3126 10063 3148 10069 3165 10040
TIME...MOT...LOC 2107Z 334DEG 14KT 3163 10039 3148 10068

Woodward
Special weather statement, Aug 6, 4:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service San Angelo TX
413 PM CDT SUN AUG 6 2017

TXZ113-114-127-062145-
Shackelford TX-Jones TX-Taylor TX-
413 PM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR JONES...WEST CENTRAL SHACKELFORD
AND NORTH CENTRAL TAYLOR COUNTIES UNTIL 445 PM CDT...

At 412 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Anson, moving northeast at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Hawley around 420 PM CDT.
  Anson around 440 PM CDT.

Other locations impacted by this storm include Funston, Hodges,
Impact, Lake Fort Phantom Hill, Truby, Stith and The Intersection Of
US-180 And Farm Road 600.

This includes Interstate 20 between Mile Markers 283 and 287.

LAT...LON 3246 9973 3260 10008 3287 9995 3268 9945
TIME...MOT...LOC 2112Z 218DEG 14KT 3266 9993

PO

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:00 PM CDTSevere Thunderstorm WarningSJTThrockmorton45 min
Aug 5, 7:35 PM CDTSpecial Weather StatementSJTShackelford40 min
Aug 5, 7:46 PM CDTSevere Thunderstorm WarningSJTShackelford44 min
Aug 5, 8:15 PM CDTAreal Flood AdvisorySJTShackelford2 hr
Aug 6, 3:33 PM CDTSpecial Weather StatementSJTTaylor42 min
Aug 6, 3:36 PM CDTSpecial Weather StatementSJTTom Green39 min
Aug 6, 4:07 PM CDTSpecial Weather StatementSJTTom Green38 min
Aug 6, 4:42 PM CDTSpecial Weather StatementSJTRunnels33 min
Aug 6, 5:08 PM CDTSpecial Weather StatementSJTThrockmorton37 min
Aug 6, 5:14 PM CDTSpecial Weather StatementSJTColeman61 min
Aug 6, 5:17 PM CDTSpecial Weather StatementSJTIrion58 min
Aug 6, 5:25 PM CDTSpecial Weather StatementSJTFisher35 min
Aug 6, 5:47 PM CDTSpecial Weather StatementSJTConcho58 min
Aug 6, 5:49 PM CDTSpecial Weather StatementSJTHaskell, Throckmorton41 min
Aug 6, 5:54 PM CDTSpecial Weather StatementSJTTom Green66 min
Aug 6, 5:58 PM CDTSevere Thunderstorm WarningSJTHaskell32 min
Aug 6, 6:08 PM CDTSpecial Weather StatementSJTNolan52 min
Aug 6, 6:11 PM CDTSpecial Weather StatementSJTColeman64 min
Aug 6, 6:18 PM CDTSpecial Weather StatementSJTIrion57 min
Aug 6, 6:30 PM CDTSpecial Weather StatementSJTHaskell, Jones, Shackelford, Throckmorton45 min
Aug 6, 6:49 PM CDTSpecial Weather StatementSJTConcho56 min

Nearby

Special Weather Statements in Texas, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.